Hi, I want to know…Hi dear doctors: I have a brother, he is 21, he isn’t very well, the doctor in here said he is a patient of schizophrenia, but though he takes the medicine e.g (risperidone) he still very bad, we are really worried about him, my brother thinks that someone can control him or he says here is a man reads his minds… So we want be sure that does my brother have schizophrenia? please answer us, thanks thanks.Does My Brother Have Schizophrenia?
Does My Brother Have Schizophrenia?
I cannot confirm your brother’s schizophrenia diagnosis over the Internet. He was evaluated by a doctor who believes that he has schizophrenia. His prescribed medication doesn’t seem to be working. There are several potential reasons for this.
The first reason may be that the medication hasn’t had enough time to take full effect. If he only just began the medication, then it may take more time to be fully effective.
It’s also possible that he is not on the right dose of medication or he needs a different medication. Not every medication works for all people. It’s not uncommon for there to be adjustments in medications when beginning drug therapy.
Finally, it’s possible that he is not taking the medication. He might have put the medication in his mouth and it appeared as though he took it but he could have spit it out when no one was watching. Medication non-adherence is a significant problem among people with schizophrenia.
One method of ensuring medication adherence is for your brother to take an injectable drug for schizophrenia. In the United States, there are multiple schizophrenia drugs that are available through injection. Injections can last from two weeks to a month and can be quite effective for ensuring medication adherence.
It’s important that you report your concerns to his prescribing doctor. He or she can adjust your brother’s treatment regimen accordingly.
If you have doubts about his diagnosis, it would be advisable to get a second opinion. Have your brother evaluated by a second doctor and compare the two evaluations. I wish you the best of luck. Please take care.
Dr. Kristina Randle